Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Advice in withdrawal symptoms of contraceptive - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   Hi, I stopped taking microgynon 30 6 weeks ago after being on it for approximately 6 years. I have not yet had a period, apart from my withdrawal bleed from my last packet of pill. I have been suffering from headaches, mild heartburn, bloating, dizziness, tiredness and mild stomach pain for the last week or so. I thought I may be pregnant but have taken 3 tests which were all negative. Can you please advise me if this is a normal reaction to stopping microgynon and advise what I should do next. Thank You
Doctor :   Hi
User :   Hi
Doctor :   There are very few who report symptoms such as your after withdrawl from an birth pill.
Doctor :   However, there are plenty who have missed periods after stopping the pill.
Doctor :   The menstrual irregularities does improve generally over a month or two.
Doctor :   The other symtoms that you have noticed may or may not be related to the withdrawl.
Doctor :   I would suggest you to see consult a doctor if your symptoms are severe and persisting for evaluation.
Doctor :   Have you followed?
User :   Yes, thank you. Can it take a number of months for periods to resume?
Doctor :   Usually the periods normalize in a month or two and very rarely it may last for more than this period.
Doctor :   You must be able to have your periods normally within the next month.
Doctor :   To help you aid in this, I would suggest you to follow a health diet,
User :   Ok. So would you advise me to wait a few more weeks before visiting my G.P
Doctor :   regular sleep and avoid unnecessary stressors.
Doctor :   If your symptoms are mild and reducing then you may wait.
Doctor :   You should see a doctor immediately if symptoms of headache and vomiting are severe and not tolerable.
Doctor :   Have you followed what I have suggested?
User :   Yes thank you. I was just worried that perhaps something was wrong with my body and it had not responded normally to ending microgynon
Doctor :   You can use simple analgesics such as tylenol for headache along with antacids to help relieve your symptoms if they are severe.
Doctor :   Do you have any other query that I can help you with?
User :   No that is great, thanks
Doctor :   Thanks for consulting me. Bye for now. Please refer your friends to our service.

Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor